Just back from surgery KNOCKED ME DOWN!!!!!!!!

Discussion in 'Fibromyalgia Main Forum' started by Wolverine, Aug 15, 2003.

  1. Wolverine

    Wolverine Member

    Hi all. I just came back from sydney i had an ERCP and a sphincterotomy. Its to try and help my digestive system which is in TERRIBLE shape and is 'the' root cause of my FM/CFS. Anyway, i had it done, they cut the sphincter music open inside at the base of my bile and pancreatic duct. I had an attack of pancreatitis the next night that required 75mg of pethadine injected - was so bad. The night after that i was getting better and they tried me on a low dose of methadone for pain. OH MY GOOOOOSH! i had whats called a dysphoric reaction. After about 2hrs on it my body started getting heavier and heavier. felt like a fridge was lying on top of me, could hardly move. i started feeling irritable then that got worse and worse until i felt like i was actually going insane with hundereds of voices and thoughts coming at me at once, it was like being in hell, and it lasted all night with no sleep. I wanted to call someone but i couldnt, i wanted to get up to tell some1 but couldnt move, it was torture. It effected me for 5 days after too, and every day my BP was sooo low etc - felt like i had been on cortisone and suddenly stopped - soooooooo dam weak it was so scary. Could barely get out of bed for 5 days. Im even feeling the effects of it still over a week later. I will never ever touch that crap in my life again. Anyway, big ordeals like that always knock me down for so long, because it takes me aaaages to get over it, to heal, and to get a fraction of energy back that i didnt really have in the 1st place. *sigh*

    I hope it starts picking up soon. Im about to start elavil but waiting till my BP isnt so unsteady cause it can lower it. Does anyone take elavil who also already has low blood pressure? im hoping it helps me with autonomic dysfunction and pain.

    Chris.
  2. Annette2

    Annette2 New Member

    I am so sorry you had all that trouble in the hospital! I don't take Elavil - I just wanted to tell you that I hope you're feeling better soon. I read your bio and see that you're my son's age. Do you have someone with you who can help take care of you? Just know I'm thinking of you and am sending good wishes to you!

    Annette2
  3. catgal

    catgal New Member

    Hi Chris~~Sounds like you have been through the wringer! I don't take elavil, so I can't help you there. But, someone will be along who has had experience with it and low blood pressure. Just keep bumping your post. The Board is usually a bit slow on weekends.

    I just wanted to wish you Good Healing, and I hope this takes care of your medical problems. I have heard other people that have had bad experiences with methadone describe it much as you did. I'm sorry you had such a difficult time, but hopefully you will start to regain your strength and feel better than you have in a long time. Best Wishes to you, Carol...
  4. Julygal

    Julygal New Member

    Chris, I'm apprehensive about my neck surgery this Monday, so I'd appreciate your prayers. I am certainly praying for you. When I was in my early 20's the Dr. thought I had cancer of the colon because of the awful time...even bleeding...with my colon. It was a nightmare of a time.
    Good news that I hope will encourage you...I haven't had severe problems like that since then! I know you didn't say it was colon trouble, but ANY GI problems are horrible.
    By the way, when I was in so much pain & anxiety at that time, my Dr. put me on Elavil & it truly helped. It took a little time to do so, but I was so thankful to have it.
    Praying for you, & coveting your prayers also,
    Carolyn
  5. pam_d

    pam_d New Member

    ...you had to go through all this, it's more than I can even imagine. Is a dysphoric reaction anything like a paradoxical reaction (where the drug does the exact opposite)? I've had that to a valium IV, and it was HORRIBLE. I felt for you reading this; I do hope you are slowly starting to feel better again. Don't know anything about elavil & BP, but hoping someone else here does!

    Feel better, rest up a lot!

    Hugs,
    Pam


  6. Wolverine

    Wolverine Member

    Hi, thanks for your replys everyone!

    Pam - a dysphoric reaction is the OPPOSITE to Euphoric. Euphoric is when you feel high and terrific usually on
    an opiate drug such as morphine, pethadine etc. Methadone is in the same class but effects slightly different receptors. I guess it could be similar to paradoxical but not quite. Anyway it was the worst experince ive ever had on a drug. Dont touch it!! FILTH! :)

    Anyway, thanks again,

    Chris.
  7. Shirl

    Shirl New Member

    So sorry you had such a terrible experience, had a few myself. I was given Delaudid once, and only once. I spent about 12 hours like I was in a 'movie' watching my whole life passing before me!
    Another one I can't remember the name of, caused me to totally lose my memory and my eyesight for days. I could go on and on with meds! I stay away from them except for low dose of Xanax. I am actually afraid of medications.

    I have taken Elavil (Amitriptyline), just once bad reaction too. I was like a zombie for a good 12 hours after I woke up from a 10 hour sleep! I never took another one. But you can't go by my experience, as you can see I am super sensitive to drugs. Even some OTC's make me very ill.

    Be sure to ask your pharmacist for information on this drug before you take them, and let the doctor know the bad reaction you had to the Methodone if its a different one you had at the hospital.

    Most of us are very sensitive to meds. So do be careful.

    I hope you are feeling better soon, so sorry to hear of your bad ordeal.

    Take care............

    Shalom, Shirl